My 11 year old son diagnosed with ADHD deperission. He is taking meds that I feel couter act one another....reperidone.25mg 2 x day, vyvanse 30 mg 1 x a day, zoloft 1/2 25mg a day, and methyphidate 10 mg 1 x a day in afternoon. Help. Does these different medicines seem necessary. He is still have concentration issues.
Before I start I will say I am not a doctor. I do have an undergrad degree in psychology and also a boyfriend who has been on each medication your sons on. But for starters those meds are REALLY strong even for an adult. If you were to take even one of his ADHD meds you would feel very strange and anxious. (yet of course you also dont have ADHD) So I myself would question why the doc did this because, yes (besides the zoloft) those meds help, but adding them all together seems a little much and he would either zone out or feel so hyper his mind could not retain information in the correct way. Now just as a side note, I don't know any of his symptoms, but I will say I have and still am conducting research on children being labeled or diagnosed with ADHD when it is really bipolar. Alot of docs say you cannot diagnose a child until age 18 but for me as a child, the signs were there. Especially if a child also has depression with ADHD. So if these meds are not working that may be a sign he needs medication for another issue. One more thing, zoloft in itself can cause excitability and anxiousness on its on, I am on 25mg of this also. Let me know if this helps or you have questions
Some of your info is a bit dated. The new clinical guidelines for ADHD cover kids from 4 to 18 years of age. See this link - http://www.medscape.com/viewarticle/759086?src=nl_topic
Depression as well as anxiety are major co-existing disorders with ADHD. Some of the psyc's I have read question treating the depression without also treating the ADHD (since it could be causing the depression). Tend to agree with you on the Zoloft. And if you are bipolar, its really nasty - http://www.crazymeds.us/pmwiki/pmwiki.php/Meds/Zoloft
Is not that the meds counter act each other. They treat two different things.
The stim meds can easily be tweaked to last longer. Docs usually start someone on the lowest dose and wait for parent feedback as to if they should up the dose. So If he is still having concentration problems let you doc know. However the other two meds are pretty strong, but he is on a pretty low dose. His depression must be pretty bad to be using those meds. I feel for him.
How long has he been taking these meds?
I can't help much with the depression, but if you need any info on working with ADHD, let me know. Best wishes.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.